MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM; CAM TIGHETENER TORQUE HANDLE

DEPUY SPINE INC UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM; CAM TIGHETENER TORQUE HANDLE
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes rep.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: the procedure was an acdf, and uniplate was used.The torque handle is damaged and caused the torque to snap while carrying out the final tightening.The procedure was delayed by 5-10 minutes as we had to source another kit and use the handle and shaft from there.Didn¿t affect the patient outcomes though and the patient wasn¿t harmed in the process.This was also not a clinical trial.The surgeon went to final tighten the cam loc on the plate and he torque handle normally clicks to let him know he¿s turned it enough - this failed to happen causing the shaft to snap into the lock.Concomitant device reported: unknown screws (part#: unknown, lot#: unknown, quantity: 1).This complaint involves two (2) devices.This report is for one (1) uniplate anterior cervical plate system.This report is 1 of 2 for (b)(4).

Brand Name
UNIPLATE ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
CAM TIGHETENER TORQUE HANDLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9873317
Report Number1526439-2020-00753
Device Sequence Number14172655
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/24/2020
Patient Sequence Number1